Medical questions & health advice by board certified doctors
"I've lost ten pounds and my tongue is yellow. What's wrong?"
Just started taking A.D.D pills. Don't eat or sleep on them.
Thanks for your question. I recommend that you speak with your doctor soon. Whenever a person takes a new medication, it is important to determine if you are having an adverse reaction to that medication. It is also important to see if what you are noticing is just a normal side effect of the medication. The difference between an adverse reaction and an expected side effect is that an adverse reaction is something that some people can have that often requires stopping the medication, for example, an allergy or some sort of reaction with a different organ system such as your liver. A side effect is something that is expected to some degree, although not necessarily the main reason for the medication (such as a person becoming drowsy when they take benadryl, which is usually prescribed for allergy relief). Many of the medications that are most effective for ADD or ADHD will have some side effects including increased alertness that are part of the way that the medication works, by helping a person to focus. In addition, some people will find that they can lose some weight as they start these medications. It will be important to know if there are other explanations for your symptoms, so please speak with your doctor soon.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.